Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 11, 2021, 5:05 PM CDT for Dodge County, Jefferson County, Waukesha County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 11, 2021, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
Counties Dodge County, WI, Jefferson County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 20 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:12 PM CDT | HAIL 0.88 | 1 Wnw Watertown, WI | HEAVY RAINFALL AND HAIL ON WEST SIDE OF WATERTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WWUS83 KMKX 112205
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
505 PM CDT Fri Jun 11 2021
WIZ057-058-063>065-069-070-112245-
Dodge-Walworth-Columbia-Rock-Waukesha-Jefferson-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WALWORTH...
NORTHEASTERN ROCK...EASTERN COLUMBIA...WAUKESHA...EASTERN DANE...
JEFFERSON AND DODGE COUNTIES...
At 503 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Randolph to Fort Atkinson. Movement
was southeast at 10 mph. Scattered storms will continue into the
early evening.
Winds of 40 to 50 mph and penny size hail are possible with these
storms into the early evening.
Locations impacted include...
Waukesha, Muskego, Watertown, Beaver Dam, Whitewater, Hartford,
Pewaukee, Fort Atkinson, Waupun, Sussex, Hartland, Jefferson,
Mukwonago, Delafield, Lake Mills, Milton, Edgerton, Mayville,
Columbus and East Troy.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4274 8914 4363 8911 4363 8841 4354 8840
4337 8841 4337 8842 4319 8842 4319 8823
4284 8818 4284 8831 4274 8831
TIME...MOT...LOC 2203Z 316DEG 10KT 4350 8900 4291 8882
$$
HANSENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:55 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 1:55 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 155 PM CDT Fri Jun 11 2021 .SHORT TERM... (Issued 155 PM CDT Fri Jun 11 2021) Tonight through Saturday night: Watching an impending converging boundary scenario as outflow from SC WI convection is heading for the lake breeze boundary. So could see additional development evolve from that. Another boundary generating convection across western WI. Then we have a weak trough/boundary from SC WI to a weak low near KMSP. MLCAPE to 1500 j/kg. There will be a mid level wave coming through along with a surface/850 trough. So better forcing features will arrive overnight. So have some higher pops for the arrival of these. Still some disparity amongst the CAM's on the coverage but could end up being a scattered scenario. The HRRR does linger some isolated to scattered convection on Saturday with some suggestion of an inverted trough feature in the area. && .LONG TERM... (Issued 155 PM CDT Fri Jun 11 2021) Sunday through Monday night: Northwest mid level flow is proggd to carry some energy through the western Great Lakes region. The relatively weak thermal trough will get displaced by a little waa resurgence ahead of the first wave. A cold front will drop into the area from the north Sunday night displacing the thermal ridge. Cold advection kicks in for Monday. Little if any precip associated with the front as models showing this activity mainly to our north or east. Looks quiet and cooler into Monday night. Tuesday through Friday: A cooler and drier high pressure area ridges into the area early in this period. Expect quiet conditions with a comfortable airmass. As the high slips off to the east later in the period a frontal boundary may bring a chance of showers and storms Thursday night into Friday along with a surge of warmer and likely more humid conditions ahead of it. && .AVIATION... (Issued 155 PM CDT Fri Jun 11 2021) VFR conditions for much of this period with main focus on convective trends. Some isolated development possible this afternoon especially in south central WI. Better chances come tonight as mid level energy and some lower level forcing arrive. Some of this convection may linger into Saturday due to potential for lower level trough to linger in southeast WI. && .MARINE... (Issued 155 PM CDT Fri Jun 11 2021) As a cold front moves through this weekend winds may briefly pick up after the frontal passage early next week, but nothing that is too strong with gusts up around 15-20kts. Other concerns will be with any storms that affect the area through Saturday ahead of the cold front. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 11, 3:19 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 319 PM CDT Fri Jun 11 2021 WIZ046-047-051-052-056>060-062>072-122030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 319 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected. A few strong to severe storms are possible with large hail to the size of quarters and winds up to 60 mph. The Wisconsin DNR has issued an Air Quality Advisory for Ozone for people in Kenosha, Racine, Walworth, Waukesha, Jefferson, Washington, Dodge and Fond du Lac counties until 11 pm this evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday A few thunderstorms are possible on Saturday, mainly across southeast Wisconsin. Severe weather is not anticipated at the moment. There will be another chance of thunderstorms Thursday night. .SPOTTER INFORMATION STATEMENT... Storm reports will be appreciated. LMZ643>646-122030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 319 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Patchy fog will be possible. There is a chance for thunderstorms with gusty winds and large hail possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms on Saturday but severe weather is not anticipated. There will be another chance of thunderstorms Thursday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-122030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 319 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Patchy fog is possible. There is a chance for thunderstorms. Some gusty winds are possible with a few of the storms. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms on Saturday on the southern end of Lake Michigan, but severe weather is not anticipated at the moment. There will be another chance of thunderstorms Thursday night. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 11, 3:24 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 324 PM CDT Fri Jun 11 2021 WIZ067-068-112115- Green-Lafayette- ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAFAYETTE AND SOUTHWESTERN GREEN COUNTIES... At 324 PM CDT, radar indicated strong thunderstorms were located along a line extending from 7 miles southwest of Argyle to near Lena. Movement was southeast at 10 mph. Winds of 30 to 40 mph and nickel size hail are possible with these storms. Locations impacted include... Wiota, South Wayne, Browntown, Gratiot and Woodford. If outdoors, consider seeking shelter inside a building. LAT...LON 4251 8999 4272 9008 4263 8973 4250 8968 TIME...MOT...LOC 2024Z 299DEG 10KT 4262 8997 4234 8985 HANSEN
Special weather statement, Jun 11, 3:49 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
349 PM CDT Fri Jun 11 2021
WIZ046-057-112145-
Columbia-Marquette-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COLUMBIA
AND WESTERN MARQUETTE COUNTIES...
At 349 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Friendship to 6 miles northeast of
Wisconsin Dells. Movement was east at 15 mph.
Winds of 30 to 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Westfield, Lawrence, Packwaukee, Oxford, Endeavor, Springfield
Corners, Briggsville and Harrisville.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4360 8935 4359 8972 4360 8972 4360 8974
4364 8975 4364 8960 4398 8960 4398 8941
TIME...MOT...LOC 2049Z 275DEG 12KT 4403 8975 4366 8967
HANSENLocal storm report, Jun 11, 3:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 5 SE DODGEVILLE 42.91N 90.05W
06/11/2021 E2.00 INCH IOWA WI COCORAHS
NEARLY 2 INCHES OF RAIN IN 45 MINUTES.
&&Special weather statement, Jun 11, 4:13 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
413 PM CDT Fri Jun 11 2021
WIZ046-047-057-063-068-112215-
Green-Columbia-Green Lake-Marquette-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE...NORTHERN
GREEN...COLUMBIA...DANE AND MARQUETTE COUNTIES...
At 412 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Westfield to near
Cottage Grove. Movement was southeast at 15 mph.
Winds of 30 to 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Middleton, Stoughton, Waunakee,
Verona, Portage, Oregon, McFarland, Monona, Mount Horeb, Windsor,
Edgerton, Columbus, Prairie Du Sac, Marshall, Sauk City, Waterloo and
Lake Wisconsin.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4285 8901 4285 8984 4321 8984 4327 8972
4331 8973 4336 8967 4338 8960 4398 8960
4398 8899
TIME...MOT...LOC 2112Z 293DEG 13KT 4396 8957 4304 8922
HANSENSpecial weather statement, Jun 11, 4:54 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 454 PM CDT Fri Jun 11 2021 WIZ064-065-112245- Waukesha-Jefferson- ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES... At 454 PM CDT, a strong thunderstorm was located over Dousman, or near Wales, moving south at 10 mph. Winds of 40 to 50 mph and pea size hail are possible with this storm. Locations impacted include... Hartland, Delafield, Wales, Oconomowoc, Ottawa, Dousman, North Prairie, Nashotah, Waterville, Oconomowoc Lake, Summit, Genesee Depot, Lapham Peak St Park and Nws Milwaukee/sullivan. If outdoors, consider seeking shelter inside a building. LAT...LON 4311 8846 4307 8833 4290 8839 4296 8860 TIME...MOT...LOC 2154Z 013DEG 9KT 4302 8844 HANSEN
Special weather statement, Jun 11, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
505 PM CDT Fri Jun 11 2021
WIZ057-058-063>065-069-070-112245-
Dodge-Walworth-Columbia-Rock-Waukesha-Jefferson-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WALWORTH...
NORTHEASTERN ROCK...EASTERN COLUMBIA...WAUKESHA...EASTERN DANE...
JEFFERSON AND DODGE COUNTIES...
At 503 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Randolph to Fort Atkinson. Movement
was southeast at 10 mph. Scattered storms will continue into the
early evening.
Winds of 40 to 50 mph and penny size hail are possible with these
storms into the early evening.
Locations impacted include...
Waukesha, Muskego, Watertown, Beaver Dam, Whitewater, Hartford,
Pewaukee, Fort Atkinson, Waupun, Sussex, Hartland, Jefferson,
Mukwonago, Delafield, Lake Mills, Milton, Edgerton, Mayville,
Columbus and East Troy.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4274 8914 4363 8911 4363 8841 4354 8840
4337 8841 4337 8842 4319 8842 4319 8823
4284 8818 4284 8831 4274 8831
TIME...MOT...LOC 2203Z 316DEG 10KT 4350 8900 4291 8882
HANSENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:25 PM CDT | Special Weather Statement | MKX | Rock | 50 min |
| Jun 11, 1:00 PM CDT | Special Weather Statement | MKX | Rock | 45 min |
| Jun 11, 2:36 PM CDT | Special Weather Statement | MKX | Sauk | 54 min |
| Jun 11, 2:50 PM CDT | Special Weather Statement | MKX | Green | 55 min |
| Jun 11, 3:06 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 24 min |
| Jun 11, 3:24 PM CDT | Special Weather Statement | MKX | Lafayette | 51 min |
| Jun 11, 3:49 PM CDT | Special Weather Statement | MKX | Marquette | 56 min |
| Jun 11, 4:13 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Marquette | 62 min |
| Jun 11, 4:33 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 14 min |
| Jun 11, 4:54 PM CDT | Special Weather Statement | MKX | Waukesha | 51 min |
| Jun 11, 5:55 PM CDT | Special Weather Statement | MKX | Jefferson, Walworth, Waukesha | 65 min |
| Jun 11, 6:46 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 29 min |
| Jun 11, 6:48 PM CDT | Special Marine Warning | MKX | 57 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.